Jump to content
Binz

Binz

Med/Surg
New New Nurse
  • Joined:
  • Last Visited:
  • 10

    Content

  • 0

    Articles

  • 293

    Visitors

  • 0

    Followers

  • 0

    Points

Binz specializes in Med/Surg.

Binz's Latest Activity

  1. *UPDATE* I went back and looked at the labs from the day this happened. Her WBC was 8 and lactate was 2.5. ANC was also not elevated. Creatinine was over 6. She eventually had to be started on CRRT and is still on an epi drip in the ICU.
  2. I wish I had more info. I didn't get a chance to read the triage and we didn't admit her but the pt presented with fever, respiratory retractions, hypotension and tachycardia. She had gone out of the country shortly before, so the MD suspected GI infection and wanted a stool sample but based on the CXR, I think she determined it was PNA and ordered 20 mg lasix and antibiotics. A previous echo revealed an EF of 20%. Pt had a history of HF and afib and I think that was it. I remember knowing the WBC was elevated and i think the lactate was 2.5. She said she needed to "poop" so we sat her at the bedside. Her MAP had been good. But then she said he was nauseous and she was diaphoretic so we lied her back down. Checked her BG. I went to find the MD who told me to give d50, which we did. The MD came to look at her, ordered zofran, and left. We gave the zofran and then shortly after, she went into cardiac arrest. She had been super pleasant and was laughing and responsive so I'm trying to pinpoint the cause, I guess.
  3. We had achieved a MAP greater than 65 but should we still have held the Lasix? Would it have brought her BP down? She also had a fever. I'm sorry, I keep leaving details out. Initially when she started sweating, we thought it was either due to her fever breaking or BG being low but it may have a sign of impending cardiac arrest??
  4. She was on 4 L NC, with O2 sat fluctuating between 90 and 95%. Based on the CXR, the MD may have suspected PNA but maybe also pulmonary edema?? When we started getting concerned, we asked the MD to look at her and she said it was definitely PNA.
  5. Is there anything I could have done to prevent her from going into cardiac arrest? I remember knowing her WBC was elevated and I think her lactic was 2.5.
  6. This website is super helpful! Thank you. I think, initially, the MD thought it was a GI infection. The pt had just got back from an international trip but Munro made a point that it may not have been infection at all, but cardiac.
  7. I remember knowing her WBC and lactic were elevated. I think the lactic was 2.5. No, my preceptor didn't have any insight about it and I guess I'm trying to understand the patho behind it.
  8. Not accusatory at all! I really appreciate your response! My preceptor didn't have any insight and I want to be more knowledgeable if I run into this again. This is really helpful.
  9. I believe it was cardiac. She had a history of Afib, and HF with an EF 20%, and was in afib during the code. I think based on the CXR, the MD determined it was pnuemonia and we had given her lasix 20mg and antibiotics about 30 minutes before. Not on any IV fluids, just the drip. She was AOx4, on 4 L NC 95% SpO2, breathing with retractions, but super pleasant. She started getting sweaty, so we checked her blood sugar and it was 60 so the MD said give D50 and then we sat her up because she said she needed to use the restroom, and then she went to into cardiac (?) arrest. She was at 0.05 on the drip. At the start of our shift, her BP was like 70s/50s, so we increased it to 0.07 I think and I guess she responded pretty quickly. But that's been my frustration with starting drips in ED. There are usually no parameters. Nurses seem like they're just winging it. Also, are pt's not allowed to eat while on levo (sincerely asking...there is so much I don't know!!)? She only was able to eat one bite of a sandwich and couldn't really tolerate it. Please help. Thank you.
  10. I recently started in the ED. I had a patient who came in with Pnuemonia and sepsis. Was on a norepinephrine drip to maintain a MAP>65. Her BP went up, MAP was 80ish. We had to get a stool sample, so me and my preceptor sat her up at the bedside. She started feeling nauseous, felt like she was going to vomit, was very sweaty, and then it's like the life left her eyes. She passed out, became unresponsive. We activated a code and she had to be intubated. I'm just trying to understand how we went from MAP>80, pt talking, eating to intubating. What should I have done/not done? Thank you.
×

This site uses cookies. By using this site, you consent to the placement of these cookies. Read our Privacy, Cookies, and Terms of Service Policies to learn more.